Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 199, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 3, 2000, 6:00 PM CDT for Wayne County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 3, 2000, 6:00 PM CDT (23:00 UTC)
- Expired
- Sep 3, 2000, 6:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wayne County, MO
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.0 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -278 J/kg
- Mixed-layer LCL
- 1878 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 032301 SVRPAH MOC223-032345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 600 PM CDT SUN SEP 3 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN SOUTHEAST MISSOURI * UNTIL 645 PM CDT * AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES NORTHWEST OF GREENVILLE...OR ABOUT 13 MILES NORTH OF PIEDMONT...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES SOUTHWEST OF GREENVILLE AT 640 PM CDT DOPPLER RADAR INDICATED THAT LARGE HAIL WILL LIKELY OCCUR WITH THIS STORM. MOVE TO A STURDY aPLACE OF SHELTER. STAY AWAY FROM WINDOWS. LAT...LON 3743 9059 3735 9079 3690 9052 3703 9025
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:35 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Sep 3, 2:35 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 235 PM CDT SUN SEP 3 2000 EARLY AFTERNOON SURFACE MAP SHOWED WEAK HIGH PRESSURE OVER WESTERN OHIO...WITH A FRONTAL BOUNDARY WELL TO OUR NORTH ACROSS THE UPPER MIDWEST INTO THE NORTHERN PLAINS. FEW CLOUDS OVER THE FA...HOWEVER A NARROW BAND OF WEAK CONVECTION IS AS CLOSE AS SOUTH CENTRAL INDIANA WHERE APPARENTLY A WEAK SOUTHWARD MOVING BOUNDARY HAS INITIATED THAT CONVECTION. MAIN FORECAST CHALLENGES INCLUDE WHETHER OR NOT TO INCLUDE CHANCE OF CONVECTION MONDAY...AND THE DEGREE OF THE ANTICIPATED COOL DOWN THIS WEEK. OVERALL...MODELS ARE IN FAIR AGREEMENT WITH THEIR DEPICTIONS OF WHAT WILL HAPPEN THE NEXT COUPLE OF DAYS. THEY ALL ADVERTISE THAT THE RIDGE WILL REMAIN FIRMLY CENTERED OVER THE CENTRAL AND SOUTHERN PLAINS. A LARGE AREA OF HIGH PRESSURE IS FORECAST TO MOVE ACROSS CANADA INTO SOUTHERN ONTARIO BY TUESDAY. LARGE DISCREPANCIES EXIST IN NUMERICAL GUIDANCE...AS BOTH THE AVN AND MRF TRY TO INTRODUCE A SIGNIFICANT COOL DOWN...WHILE 60HR FWC DOES NOT SHOW THIS. CURRENT THINKING IS THAT THE CANADIAN AIRMASS WITH THIS SYSTEM WILL SPREAD SOUTHWESTWARD WITH SOME IMPACT...BUT MODIFICATION SHOULD OCCUR AS THE UPPER LEVEL RIDGE CENTER REMAINS FIRMLY IN PLACE...AND OVERALL HEIGHTS REMAIN SAME. THUS WILL TREND COOLER IN ZFP BY MIDWEEK...BUT MAYBE NOT AS COOL AS MRF/AVN AND NATIONAL GUIDANCE. ALSO WITH AN EXISTING GRADIENT...WIND SHOULD NOT COMPLETELY DIE OFF. WILL HEDGE TOWARD COMPROMISE MAV NUMBERS. ETA PROBABLY HAS BEST HANDLE ON MAGNITUDE AND MOVEMENT OF SURFACE FRONTAL FEATURES. OTHERWISE...FOR TONIGHT...EXPECT A GRADUAL INCREASE IN CLOUDS FROM THE NORTHWEST. WATER VAPOR SHOWS MOIST PLUME OF PACIFIC ORIGIN STILL FEEDING IN ACROSS THE DESERT SOUTHWEST U.S. TO THE CENTRAL PLAINS AND MID MISSISSIPPI VALLEY. SCATTERED CONVECTION CONTINUES ALONG THE INTERSTATE 70 CORRIDOR. SOME SUPPORT OFFERED UP BY S/WV MOVING ACROSS NORTH MISSOURI AND SOUTHERN IOWA. SHEARED VORTICITY ALL THE WAY BACK INTO THE ROCKIES. THINK THE MODELS HAVE BEEN UNDERESTIMATING THE INFLUENCE OF MOIST PLUME...AND RESULTANT CONVECTION...SO WILL GO AHEAD AND INTRODUCE SLIGHT CHANCE POP FOR TONIGHT FOR OUR NORTHWEST COUNTIES AS THE MOIST AXIS SLOWLY SHIFTS SOUTH. WILL ADD A LOW CHANCE POP (30 PERCENT) OF SHOWERS AND THUNDERSTORMS FOR LABOR DAY AS WELL. DEEP MOISTURE MAY BE SOMEWHAT LIMITED...BUT BELIEVE THAT MOIST PLUME THAT CURRENTLY EXTENDS INTO MISSOURI AND ILLINOIS WILL SHIFT SE. ALSO...ALL MODELS AGREE THAT LIFTED INDICES WILL BE -4 TO -8 TOMORROW...WITH TOTAL TOTALS EXCEEDING 50...AND 700-500MB LAPSE RATES FROM 7 TO 8 DEG C...AND NO CAP. WILL NOT TAKE MUCH TO INITIATE SOME WIDELY SCATTERED TO SCATTERED CONVECTION. 1000-500MB LAYER MOISTURE AXIS TO SHIFT SE OF THE FORECAST AREA MONDAY EVENING...WHILE THE SURFACE COLD FRONTAL BOUNDARY MOVES SOUTH ACROSS THE REGION MONDAY NIGHT. SO EXPECT DECREASING CLOUDS EARLY ON...WITH LITTLE IN THE WAY OF CLOUD COVER THE REST OF THE WORK WEEK...AS OVERALL MEAN RELATIVE HUMIDITY TO BE RATHER LOW. HIGH PRESSURE WILL BE EXPANDING ACROSS MUCH OF THE NATION BY THE END OF THE WEEK. .PAH...NONE. NOLES
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.